MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET,ADMINISTRATION,INTRAVASCULAR
Model Number 10011301
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer¿s report that the set failed to prime due to occlusion in the line was confirmed.Visual inspection under a microscope of the engagement between the check valve inlet port and the pvc tubing identified an obstruction caused by excessive solvent.Functional testing observed that the fluid would not prime the sets.The root cause for the occlusion was identified as excessive solvent being applied during the manufacturing process.
 
Event or Problem Description
It was reported that the epidural pcea set was attempted to be primed 6 times while in the pacu, however each set failed to prime due to an occlusion in the line.The pain team was notified and the patient was transferred to the icu to determine if their epidural pcea sets would prime.There was no report of patient harm, and there was no distress or increase pain due to the event.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET,ADMINISTRATION,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8402275
Report Number9616066-2019-00700
Device Sequence Number2326614
Product Code FPA
UDI-Device Identifier10885403232541
UDI-Public10885403232541
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K931173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/14/2020
Device Model Number10011301
Device Catalogue Number10011301
Device Lot Number17117240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1